MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME INSERTER HANDLE; ORTHOPAEDIC STEREOTAXIC INSTRU

MEDOS INTERNATIONAL SàRL CH VIPER PRIME INSERTER HANDLE; ORTHOPAEDIC STEREOTAXIC INSTRU
Model Number 286750032
Medical Device Problem Codes Device Slipped (1584); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted: the instrument(s) was not returned and instead the investigation will be done based on the supplied image(s) from the attachments.The movie and image(s) were reviewed, and the complaint condition could be confirmed as the movie shows that the device is loose when assembled.The complaint for not being able to load the stylet could not be confirmed as this was not seen on the movie, or the pictures.As the instrument(s) was not returned an as received condition, dimensional inspection, material, or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues, or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending, and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot.A review of the receiving inspection (ri) for viper prime inserter handle was conducted identifying that lot number mf4328001 was released in a single batch.Batch 1: lot qty of (b)(4) units were released on (b)(6) 2018 with no discrepancies.Batch 2: lot qty of (b)(4) units were released on (b)(6) 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing, and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020, the patient underwent for a surgery.During the surgery, the viper prime navigated driver shaft slightly loosened itself from the driver tube.The stylus not fully going out of the screw as expected (5 mm).The red handle was not turning smoothly (gripped).The stylus was not fully extending outside the screw as expected.Not a problem of loose shaft onto tube.The surgery was completed successfully with 25 minutes delay.There was no patient consequence.Concomitant device reported: viper prime inserter carrier (part# unknown, lot# unknown, quantity 1).This complaint involves three (3) devices.This report is for (1)viper prime inserter handle.This is report 1 of 2 for (b)(4).
 
Event or Problem Description
Concomitant devices: unknown screws (part# unknown, lot# unknown, quantity 3).Unknown hammer /mallet(part# unknown, lot# unknown, quantity unknown ).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data-b5 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: updated.H6: codes updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Only the shaft was replaced.

Brand Name
VIPER PRIME INSERTER HANDLE
Common Device Name
ORTHOPAEDIC STEREOTAXIC INSTRU
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10734677
Report Number1526439-2020-02034
Device Sequence Number1767818
Product Code OLO
UDI-Device Identifier10705034507590
UDI-Public(01)10705034507590
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750032
Device Catalogue Number286750032
Device Lot NumberMF4328001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer11/16/2020
11/23/2020
12/08/2020
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date11/16/2020
12/04/2020
12/21/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HAMMER/MALLET.; UNKNOWN SCREWS.; VIPER PRIME INSERTER CARRIER.
Patient Age48 YR